J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 51 (2012) No. 20 p. 2917-2922

Language:

http://doi.org/10.2169/internalmedicine.51.8344

CASE REPORTS

A 68-year-old woman with Alzheimer's disease developed renal dysfunction after starting carbamazepine for epilepsy. Although Ga-67 citrate scintigraphy strongly suggested interstitial nephritis, renal biopsy was not possible due to her overall state. At 61 days after admission, she died of unexplained shock. At autopsy, severe infiltration of T lymphocytes was noted, not only in the renal interstitium but also in the liver, lungs, and adrenal glands. Adrenal failure was a possible cause of shock. In carbamazepine-induced interstitial nephritis, multiple organ involvement including fatal adrenalitis should be considered.

Copyright © 2012 by The Japanese Society of Internal Medicine

Article Tools

Share this Article